I am a 51 year old female with type 2 diabetes and menopausing i took bitter melon extract in place of my metformin.. I have been taking the bitter melon extracts for about 2 weeks. last night i had cramps. i felt as if i was on my period. I found blood and have been bleeding for 1 day, Not heavy bleeding (pinkred) I went on line and read that this fruit can start your menustration. Why am i bleeding and can i start a period after menopausing for 3 years?
I suggest you stop taking bitter melon and go back to the med your doctor prescribed, and see if that solves the problem. And you shoul also visit your gynecologist for a pelvic exam to be sure nothing else is going on.
Michelle Diabetic since 5/2001 Follow my journey at www.mch-breastcancer.blogspot.com Smile and the world smiles with you.
There were multiple copies of this post and the one I replied to got deleted, unfortunately. I completely agree with Michelle. It is never wise to discontinue a prescription medication without talking to your doctor first. If I were you, I would stop the bitter melon and get back on the metformin immediately, and then call your doctor.
Click on my user name or avatar picture to read my story.
That article was an eye opener. I would have never thought that vegetables or fruit could be harmful for you. Some cultures live by they're beliefs of fruits and vegetables having healing powers. That article has proven to me that there is a lot of information out there. , However there is one advice that i will use from this iridiologist. He said that you get high sugars from putting to much carbs in side of you and not eating in moderation. If I/we eat with portion control and learn how to eat the right foods we/I can control this killer disease .........
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.